Skip to main content
U.S. flag

An official website of the United States government

Official websites use .gov
A .gov website belongs to an official government organization in the United States.

Secure .gov websites use HTTPS
A lock ( ) or https:// means you’ve safely connected to the .gov website. Share sensitive information only on official, secure websites.

Generalization and specializations of generating functions for Jacobi, Gegenbauer, Chebyshev and Legendre polynomials with definite integrals

Published

Author(s)

Howard S. Cohl, Connor M. MacKenzie

Abstract

In this paper we generalize and specialize generating functions for classical orthogonal polynomials, namely Jacobi, Gegenbauer, Chebyshev and Legendre polynomials. We derive a generalization of the generating function for Gegenbauer polynomials through extension a two element sequence of generating functions for Jacobi polynomials. Specializations of generating functions are accomplished through the re-expression of Gauss hypergeometric functions in terms of less general functions. Definite integrals which correspond to the presented orthogonal polynomial series expansions are also given.
Citation
Journal of Classical Analysis
Volume
3
Issue
1

Keywords

Othogonal polynomials, Generating functions, Gauss hypergeometric function, Eigenfunction expansions, Definite integrals

Citation

Cohl, H. and MacKenzie, C. (2014), Generalization and specializations of generating functions for Jacobi, Gegenbauer, Chebyshev and Legendre polynomials with definite integrals, Journal of Classical Analysis, [online], https://doi.org/10.7153/jca-03-02 (Accessed February 28, 2024)
Created January 15, 2014, Updated November 10, 2018